MAUDE Adverse Event Report: MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

MEDTRONIC IRELAND IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number ADM06012013P
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an inpact admiral during treatment of a cto (chronic total occlusion - 100%) in the proximal right superficial femoral artery (sfa).The vessel was not tortuous.Artery diameter was 6 mm and lesion length was approximately 100-120 mm.No damage was noted to the device packaging and no issues noted when removing the device from hoop/tray.The device was inspected.Negative prep was performed.Lesion was pre-dilated.The device was not passed through a previously deployed stent.No resistance was felt, no excessive force was used.It is reported that a balloon burst occurred during first balloon inflation at 14 atm.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: the balloon did not fragment and was safely removed from the patient.No vessel damage occurred.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the device was returned to medtronic for evaluation.The device was decontaminated with cidex opa solution soak and tergazyme soak pending further device testing to support the final product analysis findings.The device returned with blood and residue visible within the catheter.Negative prep did not confirm the presence of a leak on the device.An attempt was made to inflate the device, but this was unsuccessful due to the presence of hardened blood and residue within the catheter.Visual inspection confirmed the presence of a longitudinal tear on the balloon material, extending from the mid balloon to the distal balloon cone.The balloon material was jagged and uneven along the length of the tear.Lead in scratches were evident at the most distal end of the tear.Damage and indentation marks were evident along the length of the balloon material.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
IN.PACT ADMIRAL PACLITAXEL-ELUTING PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10085049
Report Number9612164-2020-01963
Device Sequence Number19026681
Product Code ONU
UDI-Device Identifier00643169859975
UDI-Public00643169859975
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/06/2022
Device Model NumberADM06012013P
Device Catalogue NumberADM06012013P
Device Lot Number0009957001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer06/02/2020
07/03/2020
Initial Report FDA Received Date05/25/2020
Supplement Report FDA Received Date06/04/2020
07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight93